Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Sep 13, 2016, 1:28 PM PDT for Eureka County, Lander County, Nevada. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2016, 1:28 PM PDT (20:28 UTC)
- Expired
- Sep 13, 2016, 2:30 PM PDT
- In force
- 62 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 62 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WUUS55 KLKN 132028
SVRLKN
NVC011-015-132130-
/O.NEW.KLKN.SV.W.0010.160913T2028Z-160913T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
128 PM PDT TUE SEP 13 2016
THE NATIONAL WEATHER SERVICE IN ELKO NEVADA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LANDER COUNTY IN NORTH CENTRAL NEVADA...
NORTHERN EUREKA COUNTY IN NORTH CENTRAL NEVADA...
* UNTIL 230 PM PDT
* AT 126 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BATTLE
MOUNTAIN TO 13 MILES SOUTHEAST OF CRESCENT VALLEY...AND MOVING
NORTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE
DAMAGING WINDS. THIS STORM SYSTEM WILL CROSS INTERSTATE 80 BY 145
PM PDT AND PRODUCE STRONG CROSS WINDS. ALL VEHICLES ALONG
INTERSTATE 80 WILL EXPERIENCE DIFFICULTY DRIVING...AND HIGH
PROFILE VEHICLES COULD BE OVERTURNED. BRIEF TORRENTIAL RAINS ARE
ALSO POSSIBLE.
* OTHER LOCATIONS IMPACTED INCLUDE... BATTLE MOUNTAIN...PINE
VALLEY...DUNPHY...PALISADE...BEOWAWE... ARGENTA...CRESCENT
VALLEY...EMIGRANT PASS...MOUNT TENABO AND MULE CANYON RECLAMATION
PROJECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4056 11612 4013 11600 4013 11593 4002 11588
3989 11666 4069 11702 4095 11630
TIME...MOT...LOC 2026Z 205DEG 21KT 4064 11690 4032 11634
$$
BB1 follow-up statement
148
WWUS55 KLKN 132113
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT TUE SEP 13 2016
NVC011-015-132130-
/O.CON.KLKN.SV.W.0010.000000T0000Z-160913T2130Z/
LANDER NV-EUREKA NV-
213 PM PDT TUE SEP 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT
FOR NORTHEASTERN LANDER AND NORTHERN EUREKA COUNTIES...
AT 212 PM PDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF ARGENTA TO NEAR
PALISADE...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BATTLE MOUNTAIN...PINE VALLEY...DUNPHY...PALISADE...BEOWAWE...
ARGENTA...CRESCENT VALLEY...EMIGRANT PASS...MOUNT TENABO AND MULE
CANYON RECLAMATION PROJECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4056 11612 4013 11600 4013 11593 4002 11588
3989 11666 4069 11702 4095 11630
TIME...MOT...LOC 2112Z 205DEG 21KT 4088 11675 4056 11619
$$
86What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:19 AM PDT, 10 hours 9 minutes earlier.
Area forecast discussion, Sep 13, 3:19 AM PDT, 10 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 319 AM PDT Tue Sep 13 2016 .SYNOPSIS...Showers and isolated thunderstorms over much of northern and west-central Nevada today...with breezy conditions across east-central Nevada. Lingering showers over northeastern Nevada on Wednesday will taper off into Wednesday evening. Warmer and drier conditions Thursday on into the weekend. && .SHORT TERM...Today through Wednesday. Trough energy moving in over Nevada at this time will wrap up into a closed low later today. Showers and thunderstorms will perist over much of northern and west-central Nevada today. Heaviest rains are expected over and near Lander and Eureka Counties where bands of rain may bring storm total accumulations of a quarter to a half an inch of precipitation. Should see the first white capped mountain tops of the fall once clouds lift...as snow levels lower to around 9500 feet today and tonight. While there is a slight chance of lightning over most of the cwa today...best chances for lightning will be over Elko County with strongest storms over eastern Elko County late this afternoon and early evening. South to southwest winds will be moderate to strong across east-central Nevada today where a winds advisory is in effect. Showers tonight will be mainly across Elko County...which will taper off from west to east on Wednesday. High temperaturers will be below normal today and Wednesday with the low overhead...however cloud cover will help keep overnight lows slightly above normal. .LONG TERM...Wednesday night through Monday. Upper low exiting the area Wednesday night followed by upper ridge building across the region for dry weather through the period. A slow warming trend will begin and continue through Monday. Highs Thursday in the upper 60s to the mid 70s will warm into the mid 70s to the mid 80s by Monday. && .AVIATION...Low pressure system over the region will bring widespread showers and isolated thunderstorms next 24 hours with local MVFR or lower conditions. && .FIRE WEATHER...Scattered showers along with isolated thunderstorms today across most of northern and portions of west- central Nevada. Best chance for a few lightning strikes this afternoon will be over and near Elko county...with strongest cells expected over far eastern Elko county. Drier and windy conditions across east-central Nevada today. Showers on Wednesday will be mainly over northeastern Nevada...which will taper off from west to east by Wednesday evening. Dry with warming Thursday on into the weekend. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM this morning to 8 PM PDT this evening for Northeastern Nye County-White Pine County. Red Flag Warning from 11 AM this morning to 8 PM PDT this evening for White Pine County. && 96/91/91/96
In the hours before
Special weather statement, Sep 13, 12:34 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1234 PM PDT TUE SEP 13 2016 NVZ036-037-132030- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1234 PM PDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES UNTIL 130 PM PDT... AT 1232 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRASS VALLEY...MOVING NORTH AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRESCENT VALLEY AND MOUNT TENABO. LAT...LON 3992 11655 3995 11679 4044 11694 4043 11639 TIME...MOT...LOC 1932Z 189DEG 21KT 4002 11666 BB
Special weather statement, Sep 13, 1:02 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 102 PM PDT TUE SEP 13 2016 NVZ034>038-132045- WHITE PINE COUNTY NV-SOUTHWEST ELKO COUNTY NV- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 102 PM PDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EUREKA... NORTHWESTERN WHITE PINE AND SOUTHWESTERN ELKO COUNTIES UNTIL 145 PM PDT... AT 102 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF GARDEN PASS...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL EUREKA...NORTHWESTERN WHITE PINE AND SOUTHWESTERN ELKO COUNTIES. LAT...LON 3993 11590 3997 11610 4028 11616 4018 11560 TIME...MOT...LOC 2002Z 194DEG 17KT 4005 11597 86
Special weather statement, Sep 13, 1:17 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 117 PM PDT TUE SEP 13 2016 NVZ036-037-132100- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 117 PM PDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES UNTIL 200 PM PDT... AT 116 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRASS VALLEY...MOVING NORTH AT 20 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRASS VALLEY. LAT...LON 3976 11638 3980 11658 4011 11662 4002 11614 TIME...MOT...LOC 2016Z 194DEG 17KT 3988 11646 86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 12:34 PM PDT | Special Weather Statement | LKN | Eureka | 56 min |
| Sep 13, 1:02 PM PDT | Special Weather Statement | LKN | Eureka | 43 min |
| Sep 13, 1:17 PM PDT | Special Weather Statement | LKN | Eureka | 43 min |
| Sep 13, 1:38 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 52 min |
| Sep 13, 2:36 PM PDT | Special Weather Statement | LKN | 54 min | |
| Sep 13, 3:30 PM PDT | Special Weather Statement | LKN | 60 min | |
| Sep 13, 3:42 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Sep 13, 4:22 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.